Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 19, 2002, 3:47 PM CDT for Scott County, Stoddard County, Missouri. It was in force for 73 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2002, 3:47 PM CDT (20:47 UTC)
- Expired
- Apr 19, 2002, 5:00 PM CDT
- In force
- 73 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:00 PM CDT | Hail 1.75 | Brownwood, MO | Golf ball size hail fell on BB Highway just south of Brownwood. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 192047 SVRPAH MOC201-207-192200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN MISSOURI STODDARD COUNTY IN MISSOURI * UNTIL 500 PM CDT * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF BLOOMFIELD...MOVING SOUTHEAST AT 20 MPH. ANOTHER SEVERE STORM WAS NEAR CHAFFEE...OR 5 MILES NORTHWEST OF BENTON. IT WAS ALSO MOVING SOUTHEAST AT 20 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PADUCAH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:40 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 19, 1:40 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CDT FRI APR 19 2002 MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE CONVECTION THROUGH SUNDAY EVENING...AND THEN THE DEGREE OF COOLING FOR MONDAY. LARGE AREA OF SHOWERS AND SOME STRONG THUNDERSTORMS OVER THE EVANSVILLE TRI STATE AREA SEEMS TO BE TIED TO GOOD WARM ADVECTION PATTERN. MEANWHILE...MORE ISOLATED LARGE STRONG/SEVERE STORMS WERE APPROACHING SOUTHEAST MISSOURI. EXPECT THE CLUSTER TO THE NORTHEAST TO MOVE OUT OF THE AREA BY ISSUANCE TIME...WITH POSSIBLY SOME LINGERING RAINS IN THE FAR EAST. HOWEVER...THE STORMS OVER SOUTHEAST MISSOURI ARE LIKELY TO BE A FLY IN THE OINTMENT INTO THE EVENING ACROSS SOUTHERN ILLINOIS OR WESTERN KENTUCKY. OTHERWISE TONIGHT...MOST OF THE AREA SHOULD BE DRY INTO THE EARLY MORNING HOURS...WHEN THE FRONT FINALLY MOVES INTO THE AREA WITH SHOWERS AND THUNDERSTORMS ALONG AND BEHIND IT. WILL GO WITH OCCASIONAL WORDING AFTER MIDNIGHT IN THE NORTH...WHILE SOUTHERN ZONES WILL BE DEPENDENT ON THE TRENDS THIS AFTERNOON. THE MESOETA AND AVN ARE IN AGREEMENT IN PUSHING THE FRONT THROUGH THE ENTIRE AREA BY AROUND 18Z SATURDAY...SO WILL POST LIKELY POPS THROUGHOUT THE AREA FOR SATURDAY. FOR SATURDAY NIGHT THE FRONT WILL BECOME STATIONARY AND MAY BEGIN TO MOVE BACK TO THE NORTH LATE. WILL SEE LIKELY POPS AGAIN...PRIMARILY LATE...ACROSS THE NORTHERN ZONES...WITH CHANCE POPS SOUTH. WILL KEEP SIMILAR POP ARRANGEMENT FOR SUNDAY...AS THE WARM FRONT WILL BE ALONG THE NORTHERN EDGE OF THE AREA AND THE COLD FRONT APPROACHES SOUTHEAST MISSOURI BY LATE AFTERNOON. LATE SUNDAY AFTERNOON AND EARLY EVENING WILL LIKELY BE OUR BEST CHANCE FOR WIDESPREAD ORGANIZED SEVERE WEATHER AS THE COLD FRONT SWEEPS ACROSS THE AREA. WILL MENTION HEAVY RAINFALL FOR TONIGHT AND SATURDAY WITH LIKELY OR BETTER POPS. COULD CONTINUE TO SEE HEAVY RAIN THROUGH SUNDAY EVENING...BUT WILL NOT MENTION IT BEYOND THE FIRST TWO PERIODS. A FLOOD WATCH MAY BE NECESSARY...BUT AM NOT CONFIDENT ENOUGH IN THE EVOLUTION OF THE PRECIPITATION TO ISSUE IT AT THIS TIME. THE EXTENDED PERIODS WILL NOT BE DRASTICALLY DIFFERENT FROM CURRENT FORECAST...BUT MAY SEE SOME WRAPAROUND CLOUDS AND COOLER TEMPERATURES ACROSS THE EVV AREA ON MONDAY...AS AN UPPER TROUGH DIGS FURTHER SOUTH TO OUR EAST THAN PREVIOUSLY EXPECTED. RAPID WARM UP IS IN STORE FOR TUESDAY WITH ANOTHER SHOT AT CONVECTION FOR WEDNESDAY. THE END OF THE WEEK LOOKS MILD AND DRY. GENERALLY WENT NEAR THE WARMER MAV GUIDANCE THROUGHOUT THE FORECAST...AND EVEN WENT A BIT ABOVE IT FOR SUNDAYS HIGHS. .PAH...NONE.
In the hours before
Local storm report, Apr 19, 1:31 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM FORT BRANCH IN 0.75 INCH HAIL
04/19/02 GIBSON REPORTED BY GIBSON COUNTY
SHERIFFS OFFICELocal storm report, Apr 19, 1:55 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
155 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM OAKLAND CITY IN 0.75 INCH HAIL
04/19/02 GIBSON REPORTED BY TRAINED
SPOTTERSLocal storm report, Apr 19, 2:36 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
236 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM GLENALLEN MO 1.75 INCH HAIL
04/19/02 BOLLINGER REPORTED BY BOLLINGER
COUNTY SHERIFFS OFFICE
0231 PM PIEDMONT MO 1.75 INCH HAIL
04/19/02 WAYNE REPORTED BY TRAINED
SPOTTERS
0238 PM 3S MARBLE HILL MO 2.50 INCH HAIL
04/19/02 BOLLINGER REPORTED BY TRAINED
SPOTTERSLocal storm report, Apr 19, 2:49 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
249 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0236 PM 1N LUTESVILLE MO 1.50 INCH HAIL
04/19/02 BOLLINGER REPORTED BY BOLLINGER
COUNTY SHERIFFS OFFICE
0236 PM PIEDMONT MO 0.88 INCH HAIL
04/19/02 WAYNE REPORTED BY WAYNE COUNTY
SHERIFFS OFFICELocal storm report, Apr 19, 3:15 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
315 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0311 PM 2N ADVANCE MO FUNNEL CLOUD
04/19/02 STODDARD REPORTED BY EOCLocal storm report, Apr 19, 3:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
345 PM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0327 PM 3N BELL CITY MO FUNNEL CLOUD
04/19/02 STODDARD REPORTED BY EOCThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:04 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 26 min |
| Apr 19, 2:01 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 74 min |
| Apr 19, 2:58 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Stoddard | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.